IPF How To Cope with Sick Feelings

Posted by vaugen @vaugen, Mar 16, 2017

I got a type pneumonia in May 2015 an never felt same. I work in a high stress long hours job and in 2016 could not work 4 hours without resting and napping. I August 2016 I suddenly got out of breath climbing steps, mowing doing anything with my arms. I went to ER extensive heart evaluation was fine BUT my x-ray was not good. Had a CT showed PF did all blood tests in Sep the lung Biopsy end of Sep showed I had IPF. I started taking NAC and my ER visit 2 weeks ago shows no change. NAC maybe working??
BUT I have most days miserable. Get tired easy, the feel sick all over (like bad flu), chest feels full and tight, BP high 190/100 then goes down after sleeping, (I sleep 7 hours solid) muscle aches, weak, dizzy etc. My doc says IPF does not cause that. I do not want to take Esbriet cause I feel bad now.
Anyone experience these feelings?

@colleenyoung

Welcome to Connect, @vaugen.
I’d like to introduce to a few members who also have idiopathic pulmonary fibrosis (IPF). Please meet @tula @steve1948 @rayhastings @oliver22 @loisblo @agullotti @kelloggk @raincrowe @lydoff65 @dfay and @myiokubo.

Vaugen, you mention a number of side effects that you’re experiencing. I wonder if they might be a combination of side effects of IPF and/or the medication you’re talking: N-acetylcysteine (NAC). According to the following 2 articles IPF can cause your muscles and joints to ache and NAC’s side effects include tightness in chest, fever, nausea and more.
– Pulmonary fibrosis symptoms http://mayocl.in/2fPg1ds
– Acetylcysteine (Inhalation Route) side effects http://mayocl.in/2ntl8Tp

I also encourage you to read and take part in this discussion on Connect:
– Pulmonary Fibrosis http://mayocl.in/2ntrBxC

Vaugen, did your symptoms appear once you started NAC? Are you on oxygen?

Jump to this post

My husband had A-fib and in 2007 he had his 4th ablation at Cleveland Clinic. The cardiologist/electrophysiologist at CC told him in his first appointment that he wanted him off the Amiodarone immediately… he was off for 9 months until he actually had the ablation. The ablation worked because it was done differently then the other ablations. No the symptoms are not reversible and he was pretty much stable for a few years but he was hospitalized in September 2017 and it seems the PF is progressing more. Even though he is off the amiodarone it stays in your body a long time and he was on the med for over 7 years. His original cardiologist who put him on amiodarone in 2005 wrote a letter to his PCP asking him to monitor him for lung toxicity but no one ever tested my husband for anything until he was short of breath and they told him after many tests that he had PF. There are many many articles in medical journals that agree that you can get PF from these meds.

REPLY
Please login or register to post a reply.